MAUDE Adverse Event Report: OSTEOMED OSTEOMED HAND FUSION; 24MM X 26MM FUSION SCREW

OSTEOMED OSTEOMED HAND FUSION; 24MM X 26MM FUSION SCREW
Catalog Number 334-2426
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 01/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The ø2.4mm x 30mm long fusion screw, locking, cannulated, p/n 334-2430, was not returned for examination.However, three (3) x-rays were provided.It is the conclusion of this report that the combination of insufficient bone (contraindicated) and the small 2.4mm screw used in a finger bone with a large intramedullary canal (warned against in ifu), which caused inadequate compression, allowed the alignment of the finger bones to shift post-operatively resulting in an undesirable surgical outcome.Both of these conditions are warned about or contraindicated for using this system to fuse this mcp joint.There was no lot number provided.Therefore, a review of the device history record (dhr) for this particular implant could not be performed.A two-year review did not identify any capas related to this instrument.A two-year review of the ncr database found two unrelated incidents.This is the only complaint found in a two-year database review for the trend "non-union of joint" related to the screw family 334-24xx.The ø2.4mm x 30mm fusion screw is a part of the hand plating system (hps).The risk of a non-union or misaligned fusion is covered in the fmea.The risk has a severity rating of 3.Per the risk management procedure, a rating of 3 indicates a "serious" severity level (results in injury or impairment requiring professional medical intervention).Depending on the potential cause, the final predicted risk level ranges from low to high.The hps instructions for use (ifu) is p/n 030-1612, rev.V, warns about contraindications, such as poor bone health or insufficient bone.It also warns the user that in patients with a large intramedullary canal, the diameter/length of the fusion screw provided may not provide adequate compression of the mcp joint.This issue will be monitored through routine trending.
 
Event or Problem Description
On (b)(4) 2019 osteomed was notified of an incident that occurred with our 2.4mm x 26mm fusion screw (p/n 334-2426).Per the distributor, the case involved a non-union.The surgery was performed on (b)(6) 2018.The patient returned to the doctor for a follow up on (b)(6) 2019.The x-ray taken during this visit revealed migration of the fixation, and the patient expressed some discomfort.The physician placed the patient in a cast.There was another follow-up visit on (b)(6) 2019.The cast remained.The revision surgery has been scheduled for friday, (b)(6) 2019.The physician has recommended that we have a bigger diameter fixation screw.

Brand Name
OSTEOMED HAND FUSION
Common Device Name
24MM X 26MM FUSION SCREW
Manufacturer (Section D)
OSTEOMED
3885 arapaho road
addison TX 75001
MDR Report Key8350154
Report Number2027754-2019-00003
Device Sequence Number2285075
Product Code HWC
UDI-Device Identifier00845694032476
UDI-Public00845694032476
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number334-2426
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2019
Initial Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight55